Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 420, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2003, 8:55 PM CDT for Perry County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 8:55 PM CDT (01:55 UTC)
- Expired
- Aug 4, 2003, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2474 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS54 KOHX 050155 SVRBNA TNC135-050230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 854 PM CDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN TENNESSEE * UNTIL 930 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF LINDEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINDEN AROUND 925 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3566 8823 3553 8808 3554 8778 3579 8781 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:45 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 4, 7:45 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT MON AUG 4 2003 LATEST SURFACE ANALYSIS THIS EVENING SHOWING WEAK BOUNDARY FROM NEAR IND DOWN TO NEAR EVV TO SGF. WEAK OUTFLOWS/CONVECTIVE BOUNDARY ALSO INDICATED ACROSS NORTHWEST TO SOUTH MIDDLE TN. SURFACE BASED INSTABILITY STILL PRETTY HIGH ACROSS THE REGION. ISOLATED- SCATTERED STRONG TO SEVERE THUNDERSTORMS SURROUNDING THE CWA. 00Z UA ML/UL ANALYSIS SHOWING TROF AXES NOW JUST EAST OF THE CWA. NEWEST MODEL DATA PROGGING SCATTERED CONVECTION TO CONTINUE ACROSS THE CWA THIS EVENING-TONIGHT...ESPECIALLY WEST AND SOUTH. PLAN TO UP POPS SOME MIDDLE GROUPS...OTHERWISE NO CHANGES AT THIS TIME. 07 .BNA...NONE.
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 15 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... LOOK FOR SCATTERED THUNDERSTORMS TO FORM ACROSS THE MID STATE ONCE AGAIN THIS AFTERNOON AND EARLY EVENING. CONVECTION IS NOT EXPECTED TO BECOME ORGANIZED, ALTHOUGH AN ISOLATED SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION. STILL, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WITH LITTLE CHANGE IN THE CURRENT WEATHER PATTERN AT LEAST THROUGH WEDNESDAY, A MOIST AND UNSTABLE ENVIRONMENT WILL REMAIN CONDUCIVE FOR THE FORMATION OF SCATTERED TO NUMEROUS THUNDERSTORMS, ESPECIALLY DURING PEAK HEATING HOURS. THE STORM PREDICTION CENTER HAS PLACED MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY AND WEDNESDAY. THUS, WIDESPREAD HAZARDOUS WEATHER IS A REAL POSSIBILITY THOSE TWO DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE NEEDED TUESDAY AND WEDNESDAY. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 46 min |
| Aug 4, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Aug 4, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 45 min |
| Aug 4, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
| Aug 4, 10:20 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 40 min |
| Aug 4, 10:26 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Aug 4, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 40 min |
| Aug 4, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 35 min |
| Aug 4, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 50 min |
| Aug 4, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 38 min |
| Aug 4, 11:09 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 51 min |
| Aug 4, 11:13 PM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| Aug 4, 11:34 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, White | 41 min |
| Aug 4, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 32 min |
| Aug 5, 12:17 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, White | 43 min |
| Aug 5, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 16 min |
| Aug 5, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.